Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 16, NWS Newport/Morehead City, NC

June 19, 2015Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 19, 2015, 6:25 PM EDT for Onslow County, North Carolina. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2015, 6:25 PM EDT (22:25 UTC)
Expired
Jun 19, 2015, 7:00 PM EDT
In force
35 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Onslow County, NC

The radar

The Morehead City radar (KMHX), 45 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:48 PM EDTHAIL 1Jacksonville, NCSOCIAL MEDIA REPORT OF QUARTER-SIZE HAIL IN JACKSONVILLE.
Jun 19, 6:50 PM EDTHAIL 1Jacksonville, NCONSLOW 911 CENTER REPORTS NICKEL TO QUARTER SIZE HAIL AT THEIR LOCATION. PUBLIC REPORTS VIA MEDIA OF 1 INCH HAIL AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WUUS52 KMHX 192225
SVRMHX
NCC133-192300-
/O.NEW.KMHX.SV.W.0016.150619T2225Z-150619T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
625 PM EDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ONSLOW COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 700 PM EDT

* AT 625 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER HALF MOON...AND MOVING EAST AT 15 MPH. NICKEL SIZE
  HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...HALF MOON...NEW RIVER STATION...PINEY GREEN...CAMP
  LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO AND RICHLANDS SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3456 7733 3460 7738 3464 7732 3471 7740
      3474 7735 3472 7741 3474 7744 3468 7743
      3470 7742 3470 7741 3461 7739 3462 7740
      3475 7755 3491 7747 3485 7721 3481 7720
      3478 7716
TIME...MOT...LOC 2225Z 291DEG 11KT 3481 7743 

$$

AUSTIN
1 follow-up statement
377 
WWUS52 KMHX 192248
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
648 PM EDT FRI JUN 19 2015

NCC133-192300-
/O.CON.KMHX.SV.W.0016.000000T0000Z-150619T2300Z/
ONSLOW NC-
648 PM EDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL ONSLOW COUNTY...

AT 647 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER PUMPKIN CENTER...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...NEW RIVER STATION...PINEY GREEN...CAMP
LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO AND RICHLANDS SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3456 7733 3460 7738 3464 7732 3471 7740
      3474 7735 3472 7741 3474 7744 3468 7743
      3470 7742 3470 7741 3461 7739 3462 7740
      3475 7755 3491 7747 3485 7721 3481 7720
      3478 7716
TIME...MOT...LOC 2247Z 296DEG 8KT 3479 7739 

$$

AUSTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:30 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 19, 3:30 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT FRI JUN 19 2015

.SYNOPSIS...
NEAR RECORD HIGHS CONTINUE THROUGH NEXT WEEK AS A STRONG UPPER
RIDGE CONTINUES ACROSS THE SOUTHEAST. A SERIES OF WEAKENING COLD
FRONTS WILL MOVE TOWARDS THE AREA AND DISSIPATE AS THE HIGH PRES
AREA REMAINS IN PLACE.

&&

.NEAR TERM /TONIGHT/...
AS OF 132 PM FRI...RIDGE ALOFT WILL CONTINUE OVER THE SOUTHEASTERN
SECTIONS OF THE COUNTRY TONIGHT AS REMNANTS OF TROPICAL SYSTEM BILL
SUPPRESSES THE HIGH PRESSURE TO THE SOUTH. SOME IMPULSES AHEAD OF
BILL WILL MOVE ACROSS EASTERN NORTH CAROLINA...HELPING TO SUSTAIN
STORM ACTIVITY INTO THE EVENING HOURS...WEAKENING THROUGH THE
PERIOD. ISOLATED SHOWERS POSSIBLE AFTER MIDNIGHT WITH FAVORABLE
UPPER FLOW.

&&

.SHORT TERM /SATURDAY/...
AS OF 143 PM FRI...HIGH PRESSURE WILL BE SHUNTED TO THE SOUTHEAST ON
SATURDAY AS REMNANTS OF BILL MOVE NORTH OF NORTH CAROLINA. STRONG
SOUTHWESTERLY FLOW WITH HIGH PRESSURE TO THE SOUTHEAST AND LOW
PRESSURE MOVING WEST AND NORTH OF THE AREA WILL CONTINUE HOT AND
HUMID CONDITIONS. INCREASED SKY COVER WILL HELP KEEP AFTERNOON HIGH
TEMPERATURES A COUPLE OF DEGREES BELOW FRIDAYS VALUES...BUT STILL IN
THE LOWER TO MIDDLE 90S. ENERGY WILL REMAIN WEST AND NORTH OF AREA
WITH SUBSIDENCE OVER THE AREA DURING THE MORNING HOURS. EXPECT MOST
OF THE THUNDERSTORM ACTIVITY TO BE WEST OF THE AREA DURING THE
AFTERNOON...BUT WILL CONTINUE TO CARRY A CHANCE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM FRI...OPPRESSIVELY HOT AND HUMID WEATHER WITH RECORD
OR NEAR RECORD HIGHS WILL CONTINUE THROUGH AT LEAST MID WEEK.
MODELS GENERALLY INDICATE DIURNAL CONVECTIVE THREAT EACH DAY AND
KEPT POPS IN CHANCE/SLIGHT CHANCE RANGE EVERY DAY THROUGH THE
PERIOD. HOTTEST TEMPS EXPECTED SUN- WED WITH 95-100 INLAND EACH
DAY. HEAT INDICES WILL LIKELY REACH 105+ DEGREES EACH AFTERNOON
FOR MOST OF E NC.

SATURDAY NIGHT...ONLY AN ISO THUNDERSHOWER POSSIBLE THROUGH THE
NIGHT AS ATMS WILL BE VERY WARM AND MOIST WITH LOWS IN THE MID/UPR
70S INLAND TO LOW 80S COAST. SW GRADIENT INCREASES AND WILL
PRECLUDE ANY FOG THREAT.

SUNDAY/SUNDAY NIGHT...THE REMNANTS OF TROPICAL DEPRESSION BILL
TRACK ALONG THE OHIO RIVER VALLEY SATURDAY NIGHT AND OFF THE DELMARVA
PENINSULA ON SUNDAY. THE SHORTWAVE/VORTMAX ASSOCIATED WITH THE TD
REMNANTS WILL TAKE ON A SHEARED APPEARANCE SUNDAY AS IT TRAVERSES
THROUGH NORTHERN NC AND VA. HAVE A CHANCE POP FOR FIRST PART OF
SUNDAY AS UPR SUPPORT WITH REMNANTS OF BILL WILL BE PASSING
THROUGH...WITH SUBSIDENCE LIKELY SECOND HALF OF SUNDAY WITH
LESSENING PRECIP THREAT. SOUTHWESTERLY FLOW WILL ALLOW DEWPOINTS
TO REBOUND FURTHER, WITH LESSENING CLOUD COVER EXPECTED DURING
PEAK HEATING AND LOW LEVEL THICKNESSES BUILDING 1430-1440 METERS.
MAX TEMPS LOOK TO RANGE FROM THE UPPER 90S WITH A FEW 100 DEGREE
READINGS INLAND TO UPPER 80S/LOWER 90S ALONG THE COAST. HEAT
ADVISORIES EXPECTED SUNDAY WITH CURRENTLY APPARENT TEMPS FORECAST
104-109 FOR SEVERAL HOURS SUNDAY AFTERNOON.

MONDAY THROUGH WEDNESDAY...HOT TEMPS CONTINUING EACH DAY. 850-700
MB RIDGING WITH 850 TEMPS INCREASING TO 21-23 DEGREES C SUPPORT
MAX TEMPS 95-100 F INLAND EACH DAY. CURRENT GUIDANCE INDICATES
HEAT INDICES 105-109 EACH DAY WHICH SUPPORTS WPC HEAT INDEX PROBS
THROUGH AT LEAST WEDNESDAY. GENERAL MOS BLEND FOR THE EXTENDED
WITH GFS/ECM MOS VERY SIMILAR THOUGH WPC/ECMWF APPEARING A FEW
DEGREES TOO WARM TUESDAY AND WEDNESDAY COMPARED TO LOCAL LOW LEVEL
THICKNESS STUDY AND EXPECTED HIGH TD'S. HEIGHTS FALL SLIGHTLY AS
FLOW ALOFT BECOMES WEST- NORTHWEST, WITH WEAK IMPULSES MOVING
THROUGH UPPER LEVEL FLOW. SCATTERED DIURNAL CONVECTIVE ACTIVITY
EXPECTED MAINLY ALONG SEA BREEZE AND INLAND THERMAL TROUGH.

THURSDAY...GENERAL CONSENSUS AMONGST MED RANGE GUIDANCE IN
BRINGING A WEAKENING COLD FRONT IN FROM THE NORTH AND WASHING OUT
OVER E NC. CONTINUED TO HEDGE TOWARDS A BLEND FOR THE FAR
EXTENDED, MEANING DECIDED TO KEEP THE FRONT NORTH OF THE CWA,
WHICH HAS BEEN A COMMON OCCURRENCE OVER THE PAST FEW WEEKS WITH
FRONTAL SYSTEMS STRUGGLING TO MAKE IT SOUTH DUE TO STRONG
SUBTROPICAL RIDGE OFF THE SOUTHEASTERN STATES. HIGH TEMPS LIKELY
IN THE MID/UPR 90S THOUGH MORE UNCERTAINTY DUE TO POSSIBLE
CONVECTION AND CLOUDS KEEPING TEMPS A BIT LOWER...THOUGH STILL
EXPECTING TD'S HIGH ENOUGH TO SUPPORT NEAR HEAT ADVISORY CRITERIA.

BEYOND THURSDAY...LONG RANGE GUIDANCE STILL INDICATES UPR RIDGE
HOLDING STRONG PER ABOVE AVERAGE 500MB HTS FROM ECM/NCEP ENSEMBLE
FIELDS AND SUGGESTIVE OF TEMPS CONTINUING WELL ABOVE NORMAL WITH
POTENTIAL HEAT ADVISORY CRITERIA BEING MET.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 18Z SATURDAY/...
AS OF 115 PM FRIDAY...VFR CONDITIONS EXPECTED THROUGH A MAJORITY
OF THE TAF PERIOD. MUCH LIKE YESTERDAY...THUNDERSTORMS WILL LIKELY
FORM ALONG THE SEA BREEZE. THERE MIGHT BE SOME STORMS THAT FORM
FURTHER INLAND DUE TO DIURNAL HEATING. ANTICIPATE BRIEF REDUCTION
OF CIGS/VSBYS ASSOCIATED WITH ANY SHOWERS/STORMS. ANOTHER ROUND OF
PRECIPITATION IS POSSIBLE LATER THIS EVENING/OVERNIGHT AS A
SHORTWAVE MOVES THROUGH THE REGION. THIS AGAIN WILL BRIEFLY IMPACT
CIGS/VSBYS. AS THE STORMS MOVE OFFSHORE...WIND DECREASE AND SKIES
TRY TO CLEAR...FOG/STRATUS MAY DEVELOP INLAND...ESPECIALLY IN
LOCATIONS WHERE SOIL MOISTURE IS HIGHER FROM PREVIOUS RAINS. ANY
LOW LEVEL VSBYS WILL MIX OUT BY MID-MORNING WITH SKIES CONTINUING
TO CLEAR. WINDS WILL BE VARIABLE THIS AFTERNOON AROUND 5
KTS...BACKING TO THE SSW BY LATER THIS EVENING.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS OF 330 PM FRI...PREDOMINANT VFR CONDITIONS EXPECTED OVER
EASTERN NC TAF SITES THROUGH THE EXTENDED PERIOD WITH HIGH PRES
DOMINATING. ISOLATED SUB- VFR CONDITIONS IN MAINLY DIURNAL STORMS
POSSIBLE EACH AFTERNOON. PRE- DAWN STRATUS AND/OR FOG MAY PRODUCE
SUB-VFR CONDITIONS THROUGH THE PERIOD, ESPECIALLY FOR ANY AREAS
THAT RECEIVE PRECIPITATION.

&&

.MARINE...
SHORT TERM /TONIGHT AND SATURDAY/...
AS OF 154 PM FRI...SOUTHWEST FLOW WILL CONTINUE OVER THE NORTH
CAROLINA COASTAL WATERS TONIGHT EXCEPT THAT NORTHERN WATERS WILL
START THE PERIOD WITH SOUTHEASTERLY FLOW...DEPENDING ON PLACEMENT OF
WEAK BOUNDARY TRYING TO MOVE INTO THE AREA FROM THE NORTH. FAIRLY
LOOSE GRADIENT WILL ALLOW SPEEDS TO REMAIN IN THE 10 TO 15 KNOT
RANGE TONIGHT WITH SEAS 2 TO 4 FEET.

GRADIENT WILL TIGHTEN DURING THE DAY SATURDAY AS REMNANTS OF
TROPICAL SYSTEM BILL MOVES NORTHEAST THROUGH THE OHIO RIVER
VALLEY...INCREASING SOUTHWESTERLY FLOW TO 15 TO 20 KNOTS DURING THE
AFTERNOON HOURS WITH SEAS GENERALLY 3 TO 4 FEET.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS OF 330 PM FRI...GRADIENT WILL TIGHTEN SAT NIGHT THROUGH SUN AS
REMNANTS OF TROPICAL STORM BILL SLIDE BY TO THE NORTH. SW WINDS
INC TO 15-25 KT WITH SEAS AROUND 6 FT PER NWPS OUTPUT. PRES
GRADIENT RELAXES A BIT SUN NIGHT INTO MON...THOUGH COULD INC AGAIN
TUE INTO WED AS THERMAL TROUGH INLAND STRENGTHENS WITH INCREASING
TEMPS. WINDS 15 TO 25 KT AGAIN AT TIMES WITH SEAS INCREASING
TOWARDS 6 FEET ACCORDING TO WW IV APPEAR REALISTIC. A FRONT WILL
SAG INTO THE AREA ON THUR THOUGH SHOULD WEAKEN AND WINDS BECOMING
LIGHT AND VAR...ESP ACROSS NORTHERN WATERS.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES SATURDAY: 6/20

LOCATION-----TEMP/YEAR--NOTES
NEW BERN       98/1994  (KEWN ASOS)
HATTERAS       92/2011  (KHSE ASOS)
GREENVILLE     99/1970  (COOP - NOT KPGV ASOS)
MOREHEAD CITY  93/2011  (COOP - NOT KMRH ASOS)
KINSTON       104/1924  (COOP - NOT KISO ASOS)
JACKSONVILLE   97/1994  (KNCA AWOS)

RECORD HIGH TEMPERATURES SUNDAY: 6/21

LOCATION-----TEMP/YEAR--NOTES
NEW BERN       99/1990  (KEWN ASOS)
HATTERAS       90/1994  (KHSE ASOS)
GREENVILLE    102/1964  (COOP - NOT KPGV ASOS)
MOREHEAD CITY  92/2011  (COOP - NOT KMRH ASOS)
KINSTON       105/1924  (COOP - NOT KISO ASOS)
JACKSONVILLE  101/1990  (KNCA AWOS)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CCG
NEAR TERM...CCG
SHORT TERM...CCG
LONG TERM...TL/DAG
AVIATION...TL/LEP
MARINE...CCG/TL
CLIMATE...
Hazardous weather outlook, Jun 19, 3:33 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 PM EDT FRI JUN 19 2015

NCZ029-044>047-079>081-090>095-098-104-201945-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS HYDE-
333 PM EDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH TORRENTIAL
DOWNPOURS, LOCALLY DAMAGING WIND GUSTS, AND HAIL UP TO THE SIZE OF
QUARTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

HOT TEMPERATURES IN THE 90S AND HIGH HUMIDITY LEVELS WILL AGAIN
COMBINE TO PRODUCE HEAT INDEX VALUES AROUND 100 DEGREES THIS
AFTERNOON. PEOPLE WHO PLAN ON TAKING PART IN OUTDOOR ACTIVITIES
ARE URGED TO TAKE PRECAUTIONS TO PROTECT AGAINST THE HEAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DANGEROUS HEAT AND HUMIDITY ARE FORECAST FOR EASTERN NORTH
CAROLINA INTO NEXT WEEK. HEAT INDEX VALUES ARE FORECAST TO REACH 105
TO 110 DEGREES THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK
WITH HEAT ADVISORIES EXPECTED MUCH OF THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-201945-
OUTER BANKS DARE-
333 PM EDT FRI JUN 19 2015

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DANGEROUS HEAT AND HUMIDITY ARE FORECAST FOR EASTERN NORTH
CAROLINA INTO NEXT WEEK. HEAT INDEX VALUES ARE FORECAST TO REACH 105
TO 110 DEGREES THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK
WITH HEAT ADVISORIES EXPECTED MUCH OF THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 5:42 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
542 PM EDT FRI JUN 19 2015

NCZ092-093-095-098-192215-
ONSLOW-JONES-CRAVEN-CARTERET-
542 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CARTERET...
NORTHEASTERN ONSLOW...SOUTHEASTERN JONES AND SOUTH CENTRAL CRAVEN
COUNTIES...

AT 542 PM EDT...A STRONG THUNDERSTORM WAS NEAR SWANSBORO...OR 9 MILES
EAST OF PINEY GREEN...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...MOREHEAD CITY...NEWPORT...SWANSBORO...CAPE
CARTERET...NEUSE FOREST AND CEDAR POINT.

LAT...LON 3485 7730 3500 7698 3496 7691 3491 7692
      3490 7691 3495 7690 3473 7678 3473 7690
      3469 7701 3467 7712 3471 7707 3477 7715
      3471 7711 3467 7713 3466 7712 3466 7715
      3470 7718 3467 7716 3465 7720
TIME...MOT...LOC 2142Z 250DEG 11KT 3477 7716

AUSTIN
Special weather statement, Jun 19, 6:20 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
620 PM EDT FRI JUN 19 2015

NCZ095-192245-
CARTERET-
620 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CARTERET COUNTY...

AT 618 PM EDT...A STRONG THUNDERSTORM WAS NEAR SWANSBORO...OR 9 MILES
EAST OF PINEY GREEN...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
CAPE CARTERET...BOGUE INLET PIER AND CEDAR POINT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3465 7710 3467 7702 3467 7706 3469 7705
      3468 7711 3471 7707 3479 7716 3481 7698
      3479 7690 3471 7695 3468 7703 3468 7697
      3467 7697 3464 7710
TIME...MOT...LOC 2218Z 296DEG 7KT 3475 7716

AUSTIN

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:56 PM EDTSpecial Weather StatementMHXMartin64 min
Jun 19, 5:42 PM EDTSpecial Weather StatementMHXCraven33 min
Jun 19, 6:20 PM EDTSpecial Weather StatementMHXOnslow25 min
Jun 19, 6:52 PM EDTAreal Flood AdvisoryMHXOnslow113 min
Jun 19, 7:01 PM EDTSevere Thunderstorm WarningMHXOnslow29 min
Jun 19, 7:23 PM EDTSpecial Marine WarningMHX52 min
Jun 19, 7:30 PM EDTSpecial Weather StatementMHXOnslow30 min
Jun 19, 7:39 PM EDTSevere Thunderstorm WarningMHXOnslow36 min
Jun 19, 7:47 PM EDTSpecial Weather StatementMHXDare43 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.